Alert archive / California / Wind Advisories in 2017
Wind Advisory 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 20, 2017, 3:00 AM PDT. It took effect at Apr 20, 2017, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2017, 3:00 AM PDT (10:00 UTC)
- In effect from
- Apr 20, 2017, 2:00 PM PDT
- Expired
- Apr 20, 2017, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
013 WWUS76 KLOX 201000 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 300 AM PDT Thu Apr 20 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor this morning... ...Gusty northwest winds this afternoon and evening across the Central Coast... .Gusty northwest winds will affect southern Santa Barbara County, especially through and below passes and canyons of the Santa Ynez Range, and the Interstate 5 corridor through this morning. These winds will diminish this afternoon, but will likely increase to advisory levels again this evening. Across the Central Coast, gusty northwest winds are expected to develop this afternoon and continue through this evening. CAZ034-035-201800- /O.NEW.KLOX.WI.Y.0038.170420T2100Z-170421T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 300 AM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 9 PM PDT this evening. * TIMING...Winds increasing this afternoon then slowly diminishing this evening. * WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...When driving, use extra caution. Be prepared for sudden gusty cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-201600- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170420T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 300 AM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING...gusty winds will continue through sunrise before slowly diminishing. * WINDS...North to northwest 20 to 30 mph with gusts to 50 mph, strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-201600- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170420T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 300 AM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING...gusty winds will continue through sunrise before slowly diminishing. * WINDS...Northwest 20 to 30 mph with gusts to 50 mph, strongest through the Interstate 5 corridor. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ RAT
2 follow-up statements
744 WWUS76 KLOX 201550 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 850 AM PDT Thu Apr 20 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor through Friday morning... ...Gusty northwest winds this afternoon and evening across the Central Coast... .Gusty northwest winds will affect southern Santa Barbara County, especially through and below passes and canyons of the Santa Ynez Range, and the Interstate 5 corridor through Friday morning. These winds may diminish some this afternoon, but will increase again this evening. Areas like the Montecito hills will experience stronger winds tonight than last night due to there being more of a northeast component. Across the Central Coast, gusty northwest winds are expected to develop this afternoon and continue through this evening. CAZ039-052-210400- /O.EXT.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 850 AM PDT Thu Apr 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WINDS...North to northwest 20 to 30 mph with gusts to 50 mph, strongest through and below passes and canyons of the Santa Ynez Range this morning and again tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-210400- /O.EXT.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 850 AM PDT Thu Apr 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph, strongest through the Interstate 5 corridor this morning and again later this afternoon and tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-210400- /O.CON.KLOX.WI.Y.0038.170420T2100Z-170421T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 850 AM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph, strongest this afternoon. * IMPACTS...When driving, use extra caution. Be prepared for sudden gusty cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
671 WWUS76 KLOX 210401 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 901 PM PDT Thu Apr 20 2017 ...Gusty northwest winds across southern Santa Barbara County and the Interstate 5 corridor through Friday morning... ...Developing Santa Ana Winds late tonight through Friday afternoon... .A tight northerly surface pressure gradient will continue to bring gusty northwest to north winds to mainly the mountains and Santa Barbara South Coast tonight, then Santa Ana Winds will develop late tonight and into Friday morning. CAZ034-035-210515- /O.EXP.KLOX.WI.Y.0038.000000T0000Z-170421T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to diminish this evening. $$ CAZ044-045-547-211100- /O.EXB.KLOX.WI.Y.0037.170421T1100Z-170421T2100Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the San Fernando and Ventura County Valleys. This advisory is in effect from 4 AM to 2 PM PDT Friday. * WINDS...Areas of north to northeast will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through Friday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Roadways that may be impacted by gusty winds include Highways 23, 101, 118 and 170 and Interstates 5, 210, and 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-211100- /O.EXB.KLOX.WI.Y.0037.000000T0000Z-170421T2100Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Santa Clarita Valley. This advisory is in effect until 2 PM PDT Friday. * WINDS...Areas of north to northeast winds will increase to 20 to 30 mph with gusts to 45 mph and continue through Friday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 126 and Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-211100- /O.EXB.KLOX.WI.Y.0037.170421T1100Z-170421T1900Z/ Santa Monica Mountains Recreational Area- 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Santa Monica Mountains. This advisory is in effect from 4 AM to noon PDT Friday. * WINDS...Areas of north to northwest will increase to 20 to 30 mph with gusts up to 45 mph late tonight and continue through Friday afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-211100- /O.EXT.KLOX.WI.Y.0037.000000T0000Z-170421T2100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT FRIDAY... * WINDS...Areas of northwest to north 20 to 35 mph with gusts to 45 to 50 mph will turn to the north to northeast late tonight and into Friday morning. The strongest winds will be focused through the Interstate 5 corridor this evening, then switch the Highway 14 late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-211100- /O.CON.KLOX.WI.Y.0037.000000T0000Z-170421T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 901 PM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WINDS...North to northwest 20 to 30 mph with gusts to 50 mph, strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 1:49 AM PDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 20, 1:49 AM PDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
149 AM PDT Thu Apr 20 2017
.SYNOPSIS...
Gusty northwest to north winds will continue across the area today
and tonight. The combination of high pressure aloft and offshore
flow near the surface will result in above normal temperatures
Friday and Saturday. For early next week, cooler conditions are
expected as west to northwest flow remains over the area.
&&
.SHORT TERM...(TDY-SAT)
Overall, 00Z models in good synoptic agreement through the
period. At upper levels, ridge will build over the area today and
Friday then weaken on Saturday as trough approaches the West
Coast. Near the surface, northerly flow will persist through
tonight then shift to the northeast Friday and Saturday.
Forecast-wise, main issue will be the winds. Currently, gusty
northerly winds continue in the usual north wind-prone spots (I-5
corridor and Santa Ynez range). This winds will continue through
sunrise before diminishing below advisory levels by the afternoon.
However for this afternoon/evening, gusty northwest winds look to
develop across the Central Coast, likely reaching advisory levels.
For tonight, the upper level support for winds decreasing a bit,
but the gradients strengthen (LAX-BFL forecast to be around -7.0
mb this evening). So, should be another round of advisory level
north winds this evening with the possibility of some isolated
gusts near warning level around Montecito. During the morning on
Friday, the flow will shift to the northeast with some local
advisory-level winds possible across Ventura/LA counties. By
Saturday, the northeast flow will be much weaker.
So, will continue with current wind advisories through 900 AM for
the SBA/VTU/LA mountains and SBA south coast. Also, will issue an
advisory for the Central Coast this afternoon/evening. For the
strong northerly winds this evening, future shifts can reissue
wind advisories for the previously mentioned spots.
Otherwise, the weather in the short term will be rather benign.
With the north to northeast flow, skies should remain mostly clear
through Saturday (although there is a 10-15% chance of some very
patchy stratus developing this morning along coast). As for
temperatures, the offshore gradients and building upper level
ridge will allow for a nice warmup today and Friday with coastal
valleys in the mid 80s to lower 90s on Friday. For Saturday,
onshore gradients will return which should allow for some cooling
along the coast, but persistent to slightly warming conditions
inland.
.LONG TERM...(SUN-WED)
Overall, 00Z models continue to exhibit decent synoptic agreement
through the period. At upper levels, weak trough will roll across
the Pacific Northwest on Sunday with northwesterly flow Monday
through Wednesday. Near the surface, a general northwesterly flow
pattern looks to persist Sunday through Wednesday.
Forecast-wise, nothing dramatic is anticipated at this time. With
onshore flow Saturday night/Sunday, some low clouds and fog should
return to the Central Coast as well as the bight. However for
Monday through Wednesday, the northerly surface gradients should
limit any stratus development, although some isolated stratus
would not be surprising along the coast during the night and
morning hours. Otherwise, there will be some increase in high
level clouds Monday through Wednesday, but still only partly
cloudy at worst. Will have to watch the northerly gradients
Monday through Wednesday as advisory-level winds will be possible
in the north wind-prone spots. As for temperatures, expect notable
cooling on Sunday then just minor day-to-day fluctuations Monday
through Wednesday.
&&
.AVIATION...20/0403Z...
At 0400Z, the marine inversion at KLAX was based at 700 feet. The
top of the inversion was 1600 feet with a temperature of 19
degrees Celsius.
Overall, high confidence in 06Z TAF package. VFR conditions are
anticipated through the period although there is a 20% chance of
MVFR CIGs 11Z-17Z at KLAX/KLGB and KSMO. Main story will be winds
with gusty winds expected for coastal areas and the deserts
tomorrow afternoon/evening. LLWS will be possible at KSBA this
evening and again Thursday evening.
KLAX...high confidence in 06Z TAF as VFR conditions are
anticipated through the period. There is a 15-20% chance of MVFR
CIGs 11Z-17Z.
KBUR...high confidence in 06Z TAF as VFR conditions are
anticipated through the period.
&&
.MARINE...20/200 AM.
Across the Outer Waters... Gale force conditions will continue
across the central and southern outer waters through late tonight.
Small Craft Advisory (SCA) level winds will continue across the
northern outer waters through this afternoon then strengthen into
gales through late tonight. Winds will be weakest during the mid
to late morning hours.
Across the Inner Waters... Conditions across the northern inner
waters... western portions of the SBA Channel... and the southern
inner waters will diminish to below SCA levels later this
morning. However they will strengthen again to SCA levels this
afternoon through late tonight.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 2 PM this afternoon to 9 PM PDT
this evening for zones 34-35. (See LAXNPWLOX).
Wind Advisory in effect until 9 AM PDT this morning for zones
39-52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT early this
morning for zones 645-650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zone 670. (See LAXMWWLOX).
Gale Watch in effect from this afternoon through late tonight
for zone 670. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Friday for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
Much above normal temperatures are expected Saturday, especially
away from the immediate coast.
&&
PUBLIC...RAT
AVIATION...RAT
MARINE...Kj
SYNOPSIS...RAT
weather.gov/losangelesIn the hours before
Local storm report, Apr 19, 9:56 PM PDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
956 PM PDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM NON-TSTM WND GST 5 ENE SANTA BARBARA 34.46N 119.65W
04/19/2017 M53 MPH SANTA BARBARA CA MESONET
MESONET STATION MTIC1, MONTECITO HILLS.
&&The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:21 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.